Jump to content

Long term user / Memory problems


[So...]

Recommended Posts

Hi I have been on Benzos on and off for over 20 years. Last 14 years consistently.  I was not aware of the harm theses drugs can do. I now know they have destroyed my life and had a negative impacted everyone close to me. The shame from that is hard to deal with.

 

I did taper but did not have a formal plan. Expected withdraws at first but months later developed some severed issues I don't even like to talk about or I could not complete typing this.

 

I am getting better my my memory and general condition has suffered greatly. I cant find help. Every doctor thinks I am crazy and just wants me back on the meds. This has been very hard and leaves me hopeless about the future. I am adjusting to being forgetful and dumb but I hope I will bet better. I has been about 7-8 months.

 

Details:

.5 mg Xanax x 3 daily. for many years.

added .5mg Klopin x 3 daily. Noticable change. Clear then these drugs were doing harm.

Stopped drinking years prior thinking that was causing my issues.

Link to comment
Share on other sites

Hello Sofsad, welcome to BenzoBuddies,

 

Wow, you came off a big dose of benzodiazepines, congratulations!  We know the doctors don't understand how long recovery can take but we do and believe it or not, you're still fairly early in the recovery process.  Please know that you will improve as time goes on, in fact we have a thread where someone asked if cognitive function returns and you wouldn't believe the intelligent and creative people who responded.

 

We can help you have hope for the future, so please take a look around and let us know how we can help you.

 

Pamster

 

The Ashton Manual

 

Post-withdrawal Recovery Support

 

Link to comment
Share on other sites

Hi Sofsad, good to have you here. Don’t be sofsad! There really is hope for your future. You said you feel shame but I guess most of us took benzos to be able to function and quite often that was to avoid letting others down. We did the wrong thing BUT for the right reason! You really haven’t destroyed your life, there is a lot left to live. I am 67 and quit from Lorazepam 2 months ago. It’s been very tough but I’m hoping to be able to enjoy some stuff for a good few years now. I am still getting some awful symptoms but like you, hoping they will pass. Here to help.

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...